When it comes to treating acne, one of the better products out there is Tretinoin. Many doctors prescribe this treatment for people who suffer from acne simply because it works.
Tretinoin & Dry Skin
Like any other drug or medical treatment out there, Tretinoin does have its side effects. One of the most common side effects is the dryness of the skin when using the product. This may or may not occur in everyone who uses the product, but a large percentage of people have had dry skin after using it. Generally, the dry skin side effect may increase in severity during the first couple of weeks of use. Most people find that the dry skin will be reduced as the weeks go on, especially since the skin will get more tolerant to the treatment.
Tretinoin Dry Skin Treatment
If you are taking Tretinoin and realize that your skin is drying out, there are a couple of things you can do to minimize the effect.
- After applying Tretinoin, you should apply an oil-free moisturizer. This should be done on a daily basis and it should help to reduce the dryness that is generally associated with Tretinoin.
- If you are using other products, medications or cosmetics that cause drying of the skin, then you should stop using them if you are also using Tretinoin. The combination of these products can cause the skin to dry out even more.
- If you find that your skin is really dry and irritated, then you should speak to your doctor. Your doctor will probably advise you to scale back in how you use the product. This could be reduced from once a day, to every 2-3 days.